Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Apr 24, 2021, 4:03 PM CDT for Autauga County, Alabama. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2021, 4:03 PM CDT (21:03 UTC)
- Expired
- Apr 24, 2021, 4:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
County Autauga County, AL
The radar
The Birmingham radar (KBMX), 62 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 4:13 PM CDT | HAIL 0.25 | 4 Ssw Vida Junction, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 855 m²/s²
- 0-3 km storm-relative helicity
- 1103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
293
WWUS84 KBMX 242103
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
403 PM CDT Sat Apr 24 2021
ALZ035-040-041-242145-
Chilton AL-Autauga AL-Dallas AL-
403 PM CDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...SOUTHEASTERN CHILTON
AND EAST CENTRAL DALLAS COUNTIES UNTIL 445 PM CDT...
At 402 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Plecher to Burnsville.
Movement was east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Prattville, Millbrook, Deatsville, Autaugaville, Billingsley, Booth,
Mulberry, Marbury, Vida Junction, Gardner Island, Autauga County
Airport, Burnsville, New Prospect and Dawson Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central, south central and east central Alabama.
LAT...LON 3267 8688 3276 8639 3275 8638 3275 8641
3243 8641 3238 8697
TIME...MOT...LOC 2102Z 258DEG 40KT 3261 8684 3247 8688
$$
32/DavisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Apr 24, 2:45 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 24, 2:45 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 245 PM CDT Sat Apr 24 2021 .SHORT TERM... /Updated at 0140 PM CDT Sat Apr 24 2021/ Through Sunday. It's been a very tricky day in terms of updates to the short-term forecast this afternoon, as sunshine has broken out across much of the area, with temps quickly rising into the upper 70s to near 80 degrees across our west and southwest counties. Meanwhile, showers and storms continue across the far southeasT keeping temps relatively cooler at Troy and Eufaula. Best severe weather chances will continue to remain along and south of the current warm front, which is analyzed from Pickens County eastward to Lee County. PoPs remain highest south of the warm front, with scattered activity mentioned throughout the rest of the day elsewhere across Central Alabama. It still remains to be seen how much development that we'll see across the northern half of the state later on this afternoon but high-res guidance continues to indicate the possibility of at least scattered convection. We'll continue to monitor trends over the next several hours. Shower and storm activity will continue to push off to the east overnight tonight, with increasing clouds expected as the low pressure system moves off to our east. Very pleasant weather is still expected during the day on Sunday with plenty of sunshine and a relatively dry air mass. 56/GDG .LONG TERM... /Updated at 0225 PM CDT Sat Apr 24 2021/ Sunday night through Wednesday. No significant changes to previous forecast. An upper trof digging southward over the western United States will produce a downstream ridge over the Central Gulf Coast region. Temperatures will warm quickly early next week with highs in the lower to middle 80s. A dry forecast through Wednesday, possibly longer. Big differences between the GFS and ECMWF models on movement of cut-off upper low over the Southwest states. The GFS is phasing northern stream trof with cut-off low and showing a highly amplified trof axis ejecting eastward across Alabama on Thursday. The ECMWF and Canadian models are holding back cut-off low and showing a much weaker system over the weekend. No changes made in the forecast beyond Wednesday due to timing differences. 58/rose Previous long-term discussion: /Updated at 0305 AM CDT Sat Apr 24 2021/ Sunday night through Wednesday. A dominant deep-layer ridge will build across the eastern CONUS at the start of the work week. Height rises and southerly low-level flow will result in above average temperatures Monday through Wednesday. Anticyclonic flow and very dry air will suppress rain chances through this period with mostly clear to partly cloudy skies. Temperatures will range from the mid 80s during the day to upper 50s/lower 60s at night. Wednesday night through Friday. Highly amplified troughing will encompass much of the Central CONUS for the second half of the week. At the surface, an elongated area of low pressure will be situated from the Midwest into the Southern Plains producing a large swath of eastward moving showers and thunderstorms along a cold front while the ridge builds further into the Atlantic. This highly dynamic system will continue to deepen as it moves towards the Southeast and could pose a threat for severe weather across Central AL either Thursday or Friday, but the timing is quite uncertain at the moment. 86 && .AVIATION... 18Z TAF Discussion. VFR conditions are present for all sites except for TOI, where widespread TSRA are in the vicinity of the terminal. TSRA can be expected to continue for TOI through the afternoon and evening hours, with a possibility of being included at MGM at some point later on this afternoon and into the evening as well. Northern terminals have less of a chance for TSRA, with lower confidence and more scattered activity expected. At least MVFR cigs are then expected to move in overnight tonight with lower cigs expected across the north. Clouds should quickly mix out through the morning on Sunday with VFR conditions expected into the planning period. Only other aviation impact will be gusty southwesterly surface winds up to 20 knots at times this afternoon through this evening. 56/GDG && .FIRE WEATHER... A few showers and thunderstorms north of I-85 this evening, better chances south of I-85. A cool front will usher in drier and slightly cooler air into central Alabama after midnight. Afternoon RH's will drop into the 40 to 45 percent on Sunday with north winds 5-7 mph. No wetting rainfall Sunday through Wednesday. Afternoon temperatures will climb into the lower and middle 80s Monday through Wednesday, producing afternoon RH's in the 35 to 40 percent. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 49 73 46 81 54 / 40 0 0 0 0 Anniston 50 73 49 82 57 / 40 0 0 0 0 Birmingham 52 74 50 82 58 / 40 0 0 0 0 Tuscaloosa 52 75 50 83 57 / 20 0 0 0 0 Calera 52 73 51 80 58 / 40 0 0 0 0 Auburn 53 74 52 80 58 / 40 0 0 0 0 Montgomery 55 76 53 83 59 / 40 0 0 0 0 Troy 55 76 52 83 58 / 40 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Apr 24, 9:01 AM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 901 AM CDT Sat Apr 24 2021 ALZ011>015-017>050-251715- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 901 AM CDT Sat Apr 24 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Strong to severe thunderstorms are possible from Noon through 9 PM, generally along and south of Interstate 20. Threats include damaging winds up to 60 mph, quarter size hail, and a brief tornado. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through this evening.
In the hours before
Local storm report, Apr 24, 3:56 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 PM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL GLEN ALLEN 33.91N 87.74W
04/24/2021 E0.88 INCH FAYETTE AL PUBLIC
NICKEL SIZE HAIL REPORTED NEAR GLEN ALLEN
VIA SOCIAL MEDIA.
&&
MALLocal storm report, Apr 24, 3:57 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
357 PM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL ADDISON 34.20N 87.18W
04/24/2021 E0.88 INCH WINSTON AL PUBLIC
NICKEL SIZE HAIL REPORTED IN ADDISON VIA
SOCIAL MEDIA.
&&
MALLocal storm report, Apr 24, 3:59 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
359 PM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL SHORTER 32.40N 85.94W
04/24/2021 E1.75 INCH MACON AL PUBLIC
GOLF BALL SIZE HAIL WAS REPORTED IN SHORTER
VIA SOCIAL MEDIA.
&&
MALSpecial weather statement, Apr 24, 4:00 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Birmingham AL 400 PM CDT Sat Apr 24 2021 ALZ014-242115- Winston AL- 400 PM CDT Sat Apr 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WINSTON COUNTY UNTIL 415 PM CDT... At 400 PM CDT, Doppler radar was tracking a strong thunderstorm near Sardis, or 12 miles west of Cullman, moving east at 45 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Addison, Sardis, Nesmith, Inmanfield, Smith Lake, Addison Town Hall, Upshaw and Addison Municipal Airport. LAT...LON 3414 8711 3413 8719 3426 8722 3430 8711 TIME...MOT...LOC 2100Z 256DEG 48KT 3424 8705 75 Linhares
Special weather statement, Apr 24, 4:01 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Birmingham AL
401 PM CDT Sat Apr 24 2021
ALZ028-029-036>038-242145-
Tallapoosa AL-Clay AL-Coosa AL-Randolph AL-Chambers AL-
401 PM CDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH...NORTHERN TALLAPOOSA...
NORTHWESTERN CHAMBERS...NORTHEASTERN COOSA AND SOUTHEASTERN CLAY
COUNTIES UNTIL 445 PM CDT...
At 401 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lake Wedowee to near Goldville to Bradford.
Movement was east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Alexander City, Roanoke, Goodwater, Wedowee, Kellyton, Lake Wedowee,
Stroud, New Site, Wadley, Woodland, Goldville, Malone, Bradford,
Abanda, Hatchet, Standing Rock, Welch, Hillabee Creek, Crystal Lake
and Crewsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3293 8620 3310 8609 3315 8586 3332 8569
3341 8529 3307 8523
TIME...MOT...LOC 2101Z 257DEG 36KT 3328 8561 3312 8576 3299 8610
32/DavisSpecial weather statement, Apr 24, 4:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
403 PM CDT Sat Apr 24 2021
ALZ035-040-041-242145-
Chilton AL-Autauga AL-Dallas AL-
403 PM CDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...SOUTHEASTERN CHILTON
AND EAST CENTRAL DALLAS COUNTIES UNTIL 445 PM CDT...
At 402 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Plecher to Burnsville.
Movement was east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Prattville, Millbrook, Deatsville, Autaugaville, Billingsley, Booth,
Mulberry, Marbury, Vida Junction, Gardner Island, Autauga County
Airport, Burnsville, New Prospect and Dawson Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central, south central and east central Alabama.
LAT...LON 3267 8688 3276 8639 3275 8638 3275 8641
3243 8641 3238 8697
TIME...MOT...LOC 2102Z 258DEG 40KT 3261 8684 3247 8688
32/DavisThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 4:37 AM CDT | Special Weather Statement | BMX | Lowndes | 68 min |
| Apr 24, 5:40 AM CDT | Special Weather Statement | BMX | Lowndes | 65 min |
| Apr 24, 6:24 AM CDT | Special Weather Statement | BMX | Montgomery | 36 min |
| Apr 24, 6:26 AM CDT | Special Weather Statement | BMX | Pike | 49 min |
| Apr 24, 7:05 AM CDT | Special Weather Statement | BMX | Barbour, Bullock, Lee, Macon, Russell | 55 min |
| Apr 24, 8:04 AM CDT | Special Weather Statement | BMX | Sumter | 26 min |
| Apr 24, 8:25 AM CDT | Special Weather Statement | BMX | Hale | 35 min |
| Apr 24, 8:55 AM CDT | Special Weather Statement | BMX | Perry | 35 min |
| Apr 24, 9:02 AM CDT | Special Weather Statement | BMX | Marengo | 28 min |
| Apr 24, 9:46 AM CDT | Special Weather Statement | BMX | Dallas | 29 min |
| Apr 24, 10:33 AM CDT | Special Weather Statement | BMX | Lowndes, Montgomery | 42 min |
| Apr 24, 11:05 AM CDT | Special Weather Statement | BMX | Macon | 40 min |
| Apr 24, 3:11 PM CDT | Special Weather Statement | BMX | Perry | 34 min |
| Apr 24, 3:22 PM CDT | Special Weather Statement | BMX | Montgomery | 38 min |
| Apr 24, 3:26 PM CDT | Special Weather Statement | BMX | Fayette | 34 min |
| Apr 24, 3:27 PM CDT | Special Weather Statement | BMX | Winston | 33 min |
| Apr 24, 3:28 PM CDT | Severe Thunderstorm Warning | BMX | Macon, Montgomery | 32 min |
| Apr 24, 3:31 PM CDT | Special Weather Statement | BMX | Clay | 29 min |
| Apr 24, 3:35 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion, Walker, Winston | 40 min |
| Apr 24, 3:44 PM CDT | Severe Thunderstorm Warning | BMX | Macon, Tallapoosa | 31 min |
| Apr 24, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 35 min |
| Apr 24, 4:00 PM CDT | Special Weather Statement | BMX | Winston | 15 min |
| Apr 24, 4:01 PM CDT | Special Weather Statement | BMX | Randolph | 44 min |
| Apr 24, 4:14 PM CDT | Special Weather Statement | BMX | Walker | 46 min |
| Apr 24, 4:14 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 33 min |
| Apr 24, 4:18 PM CDT | Special Weather Statement | BMX | Lowndes | 42 min |
| Apr 24, 4:22 PM CDT | Special Weather Statement | BMX | Russell | 23 min |
| Apr 24, 4:29 PM CDT | Special Weather Statement | BMX | Blount, Tuscaloosa | 61 min |
| Apr 24, 4:31 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 29 min |
| Apr 24, 4:35 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 36 min |
| Apr 24, 4:35 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 25 min |
| Apr 24, 4:52 PM CDT | Special Weather Statement | BMX | Chambers, Randolph, Tallapoosa | 38 min |
| Apr 24, 4:55 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon, Tallapoosa | 38 min |
| Apr 24, 4:58 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 32 min |
| Apr 24, 5:02 PM CDT | Severe Thunderstorm Warning | BMX | Blount, St. Clair | 28 min |
| Apr 24, 5:17 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Etowah, St. Clair | 43 min |
| Apr 24, 5:23 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 52 min |
| Apr 24, 5:25 PM CDT | Special Weather Statement | BMX | Bibb, St. Clair, Shelby | 35 min |
| Apr 24, 5:37 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Shelby, Talladega | 23 min |
| Apr 24, 5:40 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, St. Clair, Shelby, Talladega | 35 min |
| Apr 24, 5:43 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock | 47 min |
| Apr 24, 5:44 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 31 min |
| Apr 24, 5:52 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 37 min |
| Apr 24, 5:58 PM CDT | Special Weather Statement | BMX | Shelby | 32 min |
| Apr 24, 6:09 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Shelby, Talladega | 51 min |
| Apr 24, 6:12 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 18 min |
| Apr 24, 6:22 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 38 min |
| Apr 24, 6:28 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 32 min |
| Apr 24, 6:37 PM CDT | Special Weather Statement | BMX | Clay, Randolph | 38 min |
| Apr 24, 6:48 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 57 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.